Cross-Validating a Bidimensional Mathematics Anxiety Scale
Abbreviated Journal Title
Assessment
Keywords
mathematics anxiety; Mathematics Anxiety Scale; mathematics education; psychometric property; factor analysis; RATING-SCALE; MEASUREMENT ERROR; NUMBER; COMPONENTS; ACHIEVEMENT; DIMENSIONS; STUDENTS; Psychology, Clinical
Abstract
The psychometric properties of a 14-item bidimensional Mathematics Anxiety Scale-Revised (MAS-R) were empirically cross-validated with two independent samples consisting of 647 secondary school students. An exploratory factor analysis on the scale yielded strong construct validity with a clear two-factor structure. The results from a confirmatory factor analysis indicated an excellent model-fit (chi(2) = 98.32, df = 62; normed fit index = .92, comparative fit index = .97; root mean square error of approximation = .04). The internal consistency (.85), test-retest reliability (.71), interfactor correlation (.26, p < .001), and positive discrimination power indicated that MAS-R is a psychometrically reliable and valid instrument for measuring mathematics anxiety. Math anxiety, as measured by MAS-R, correlated negatively with student achievement scores (r = -.38), suggesting that MAS-R may be a useful tool for classroom teachers and other educational personnel tasked with identifying students at risk of reduced math achievement because of anxiety.
Journal Title
Assessment
Volume
18
Issue/Number
1
Publication Date
1-1-2011
Document Type
Article
Language
English
First Page
115
Last Page
122
WOS Identifier
ISSN
1073-1911
Recommended Citation
"Cross-Validating a Bidimensional Mathematics Anxiety Scale" (2011). Faculty Bibliography 2010s. 7062.
https://stars.library.ucf.edu/facultybib2010/7062
Accessibility Statement
This item was created or digitized prior to April 24, 2027, or is a reproduction of legacy media created before that date. It is preserved in its original, unmodified state specifically for research, reference, or historical recordkeeping. In accordance with the ADA Title II Final Rule, the University Libraries provides accessible versions of archival materials upon request. To request an accommodation for this item, please submit an accessibility request form.
Comments
Authors: contact us about adding a copy of your work at [email protected]